MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 10/13/2009
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by the patient's attorney: on (b)(6) 2008, patient was diagnosed with incisional hernia and underwent laparoscopic repair with implant of composix l/p mesh (device #1).Per operative notes, ¿incisional hernia reinforced using a piece of composix l/p mesh (device #1) and was secured all around the edge using tacker.¿ (b)(6) 2009 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of composix kugel mesh (device #2) and explant of composix l/p mesh (device #1).Per operative notes, ¿numerous adhesions along the mesh were dissected.The mesh was dissected off of the muscle layer on both sides of the divided mesh and then the mesh was discarded (device #1).There was a hernia sac below the mesh that was dissected.A piece of composix kugel patch (device #2) was placed into the abdominal wall with propylene side oriented toward the fascia and was tacked.¿ (b)(6) 2014 - patient was diagnosed with pain, erythema, infected abdominal mesh with small bowel fistula thereby underwent removal of composix kugel mesh (device #2).Per operative notes, "there were numerous adhesions to the mesh which were taken down carefully.At the far lateral aspect of the mesh, there was small fistula from the small bowel to the polypropylene aspect to the mesh.This then tracked along the plain between the mesh and the abdominal wall in the area of the containing pus.This portion of bowel and mesh completely removed from the abdomen (device #2).A piece of biological mesh was placed in a retromuscular position.¿ attorney alleges that the patient had adhesions, bowel obstruction, bowel perforation, bowel removal, fistulae, infections, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the available information, no conclusion can be made.Per the medical records review, about 1 year post implant of composix l/p mesh, patient was diagnosed with adhesions, hernia recurrence thereby underwent mesh removal.The instructions-for-use supplied with the device identify adhesions, hernia recurrence as possible complications.This emdr represents the composix l/p mesh (device #1).An additional supplemental emdr was submitted to represent the composix kugel mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key17867414
Report Number1213643-2023-093942
Device Sequence Number7041665
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2013
Device Catalogue Number0134680
Device Lot NumberHUSC1966
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Initial Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale